How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I was in the emergency room earlier this month in altered

Customer Question

I was in the emergency room earlier this month in altered mental state on 50 mg. of Seroquel during the day and 150 mg. I am still on the 150 mg. bedtime dose. Nothing physically wrong with me and that it was medicine. I have had difficulty in the past with various doses and have never been able to quit the 50 mg. The day after I was in the hospital, I went off of the 50 mg. I am still having withdrawal symptoms after 16 days. My doctor says that the withdrawal symptoms shouldn't be lasting this long. The only thing that takes the edge off of my tiredness, foggy head and unbalance is Hydroxyene. My doctor has no further information about the withdrawals and insists it is something physical and I should go to my family doctor. I have never felt this way before I stopped the 50 mg. of the Seroquel. Can you please clarify the timeline for withdral?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area.

Hello and thank you for your question. May I ask, how long exactly have you been taking the Seroquel in totality?

Customer: replied 1 year ago.
150 mg at bedtime and anywhere from 25 to 75 mg. daily for approximately a month. The doc tor kept changing the dosage from between 25 mg. and 75 mg. during the day.
Expert:  Dr. Z replied 1 year ago.

Thank you for your response. Because you have not been on the Seroquel for that long of a period of time and you were on a low-moderate daily dose, the withdrawal period should have only lasted 7-14 days. I would have to agree with your doctor that this could be symptoms of a physical disorder or possibly symptoms of an undiagnosed mental health disorder as it is less likely you are suffering from withdrawal.

Customer: replied 1 year ago.
Can different doses of Hydroxyene cause problems? I am on 150 mg. per day
Expert:  Dr. Z replied 1 year ago.

Hydroxyzine is a first generation anti-histamine and while 150mg/day is a high dose the only major impact on you would be increased sedation/drowsiness. It is a very safe medication to take for the long-term and at this dose, but I would not recommend combining it with other sedative medications or substances (e.g. alcohol)

Customer: replied 1 year ago.
Can different doses of Hydroxycene cause problems? I am on 150 mg. per day
Customer: replied 1 year ago.
I take 3 mg. of Alprazolam per day
Expert:  Dr. Z replied 1 year ago.

Both those medications are sedative, so the drowsiness/sedation factor is going to be significantly increased for you. But because you are taking Alprazolam I am assuming you have anxiety/panic issues, so it is likely that you are suffering from anxiety/panic and not withdrawal with the Seroquel because Alprazolam is an addictive medication so eventually your body does become tolerant to the dose, this is why people have to steadily increase the Alprazolam (and other benzodiazepines) to garner the same effect; this occurs with all addictive medications and substances unfortunately.

Expert:  Dr. Z replied 1 year ago.

I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating before you sign off. Thank you

Related Mental Health Questions